MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ALL POLY PATELLA CEMENTED 32 MM DIAMETER; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling (2091); Reaction (2414); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Udi : (b)(4).Concomitant medical products: item#: 42502606001; femur cemented (cr) standard left size 6; lot#:63819910, item#: 42532006701;tibia cemented 5 degree stemmed left size d; lot#:63949792, item#: 42512100414; articular surface medial congruent (mc) left 14 mm ; lot#:63788567.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it is still implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 3007963827 - 2020 - 00240, 3007963827 - 2020 - 00241, 3007963827 - 2020 - 00242.
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty approximately 2 years ago.Subsequently, patient experienced pain and swelling since her procedure.Patient underwent manipulation under anesthesia three months after initial procedure, where the surgeon went in and bent and broke things lose in her knee, this did not help.Patient underwent a second manipulation 2 months after her first mua, which was orthoscopicly to remove scar tissue, this did not help either and the scar tissue grew back worse than before.Patient cannot bear weight and continues to walk with a cane.Patient has undergone allergy testing and is highly reactive to nickel.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records.Device history record (dhr) was reviewed and no discrepancies were found.Medical records were provided and reviewed by a healthcare professional.Review of the available records identified the following: patient has a known nickel allergy.The root cause of the reported issue of allergic reaction is attributed to patient condition.The adhesions/scar tissue is a procedure related complication and therefore no device failure detected.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ALL POLY PATELLA CEMENTED 32 MM DIAMETER
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key10586419
Report Number0002648920-2020-00432
Device Sequence Number2977370
Product Code MBH
UDI-Device Identifier00889024247635
UDI-Public(01)00889024247635
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42540000032
Device Lot Number64239743
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer01/25/2021
Initial Report FDA Received Date09/25/2020
Supplement Report FDA Received Date01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight73